Page 2 of 2 FirstFirst 12
Results 11 to 17 of 17

Thread: rituxan

  1. #11
    Join Date
    Apr 2007
    Location
    Fair Oaks California
    Posts
    308
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Quote Originally Posted by kimb
    TERIOD-
    Fair Oaks was my old stomin' grounds....Im in Jackson area now....
    Anyway- I had 4 Rituxan treatments 2 years ago.....With all the pre-meds they gave me, I had only 1 symptom during my last treatment, which was jerking muscles. Otherwise, I had no nausea, but did feel tired and weak a few days later. At the time, I was on about 80mg Prednisone. The treatments took care of a lot of my symptoms, one of the worst was hemolytic anemia(I had extremely low rbc). To this day, my rbc count is normal.
    My treatments came on the 2nd day of hospitalization at UC Davis. After the 2nd treatment, my insurance was questioning the Rituxan. Finally, they oked the last 2 treatments, after the drs. stated that it was medically necessary. UC Davis was outstanding-I still go to all their drs, now. I have a great Rheum. in the city of Davis.
    hope this helps, Kimb
    nice to hear from you Kimb, and all the others that have posted here

    my question to kimb is how did it work??? i hope you have had a very positive outcome with this treatment, also i am glad you posted as i am looking for a very good rhuemy in the area, would you care to share the name of your doctor, i have very good care with the veterans system, but there is some document issues the only a private practice doctor can handle for me



    thanks Terry :lol:
    Fair Oaks California

  2. #12
    Join Date
    Mar 2007
    Location
    Texas
    Posts
    541
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Teriod,

    I'm with you on Rituxan, just kind of confused. My rheumi wants to use to help with Nephritis after 9 months of cytoxan, he seems to think it's not helping because I am stilling spilling alot of protein. I have to do a biopsy first for them to determin what stage it is.

  3. #13
    Join Date
    Jun 2006
    Location
    No. California
    Posts
    72
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Terri-
    I would have to say that the Rituxan has helped. I have had no joint pain, rashes, fatigue, or anemia. My dr. says all my labs say my lupus is not active now. But.....I have had recurrent pericarditis for the last 2 years, since my rituxan treatments........ ?Humm?. I seem to think the pericarditis it is steroid dependant, because each time I got close to lowering my pred to 10mg is when the pericarditis came back. I have no other lupus symptoms. My major lupus symptoms were joint pain, fatigue and red blood cell anemia(when I was hospitalized, I also had: blood clots in upper arms/lungs, fluid around my heart and lungs)
    I am in the process of lowering my pred now, I am at 11mg. So we will see what happens, as I lower. I also take Methotrexate and Colchicine for inflammation, Protonix and Folic acid daily.
    My dr.s name is Dr. Stanley Naguwa, he is with UCDavis, in Davis. and he is a rheumatologist. I know of another gal here, she goes to a doc in Carmichael, I could get his name also.
    Hope this helps.....Kim
    ps. have you been to the ALR walk in San Francisco, in November?

  4. #14
    Join Date
    Apr 2007
    Location
    Fair Oaks California
    Posts
    308
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    yes could you get the name in carmichael for me, I actually see dr Nugawa at the veterans hospital, he is a very good doctor, he is the one who diagnosed me with sle lupus, but unfortunalty i need to get a consultation and prognosis with private practice dr for ssd

    I sure would appreciate it
    Thanks Terry
    :lol: :lol: :lol: :lol: :lol:
    Fair Oaks California

  5. #15
    Join Date
    Feb 2008
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Rituxin

    So, I have been diagnosed for almost 6 years (mixed connective tissue) but Lupus seems to present more then any of the other connective tissue problems...I have just recently had 2 rituxin injections each two weeks apart (last one was exactly 2 wks ago today) I still haven't felt any of the possitive affects of the injections.....does anyone have any idea when I should start feeling the affects? My Dr. and Nurses tell me everyone is different....(easy answer) I'm so far ok with side affects....during the inection....not so fun, and for a couple of days after....feeling weak....now I'm hyper.....and my joints are swollen....the 100mg of steroids they gave me prior to the rituxin, make me well you all know....roid rage! any way.....just hoping that I will feel something soon, as I have tried all oral meds to no avail.....

  6. #16
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,781
    Blog Entries
    10
    Thanks
    1,636
    Thanked 943 Times in 597 Posts

    Default

    In clinical trials of Rituxan, it was found that patient's symptoms had signficantly improved after 24 weeks. I don't know if this is how long it takes before you see any improvement, but it does say to me that you have to give the drug some time before you can expect significant improvement.
    Your doctors are right, however, that everyone reacts differently to Rituxan because everyone's chemical make-up is different.
    Now, you mentioned "roid-rage" with your steriod. I do not know what type of steroid you are using, but in cases of steroids for auto-immune diseases, we use corticosteroids. These steroids DO NOT cause "roid-rage" like anabolic steroids do. The steroids used for auto-immune diseases (corticosteroids) are a class of steroid hormones that are produced naturally by the body in the adrenal cortex. Corticosteroids are used for a wide range of physiologic systems such as stress response, immune response and regulation of inflammation, carbohydrate metabolism, protein catabolism, blood electrolyte levels.

    Anabolic steroids mean steroids that build muscle, retain protein, and
    corticosteroids are so-called catabolic. They break down tissue. They're basically used for anti-inflammatory effects. People on corticosteroids for any length of time, may get muscle weakness and their body may go through changes which are quite the opposite of what you see with anabolic steroids. The primary connection between corticosteroids and behavior are the user's susceptibility to stress and enhanced or reduced responsiveness to environmental influences.

    I don't believe that the shorthand-word "steroids" should ever be used when referring to corticosteroids because the public has been confused, and many people who are taking corticosteroids for a variety of medical illnesses are of the belief that they're going to get all these horrible side effects that people talk about in terms of anabolic steroids (like "roid rage").

    I am not, by any means, dismissing your emotional upheavals. They are very real and are more likely caused by the disease and not the corticosteroids. Anxiety, depression, anger, and sometimes aggressive behavior have been found to be symptoms of auto-immune disorders and are most likely due to CNS involvement of the disease.

    I hope that I've answered your questions :lol:
    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  7. #17
    Join Date
    Jan 2011
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi All, I started a course of Rituxan in December and still waiting for it to kick in and start working...how long did it take for it to start working for you guys? I'm also on steriods which has been recently been reduced to 7.5mg which is the lowest ive been on for such a very long time. Of course the aches and pains are back...unfortunately I have been through the list of medications and my body doesnt seem to tolerate any of them...causing problems with my kidney and liver and of course putting my strain on my body. In the last few weeks and especially today I have been getting very sharp pains in my abdomen....not quite sure whats going on there!!!

    I just hope that the Rituxan will work and keep on working as the consultants are running out of options. Please let me know how things are going with you all...it will nice to chat with someone else on this treatment. Take care. June xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •